49 yr old female..had PVCs..PACs..for 17 years...and, now, as of a 48 hr holter worn last week--ive had 4300 Supraventricular Ectopic beats. Never heard of SVE before, but my cardiologist told me it is NOT life threatening even though I have the beginnings of Coronary artery disease...have some "areas of narrowings" that I am working on thru diet, exercise and cholesterol meds. I can go days without a palpitation, and then bam. they are there with a vengeance. That 4300 I had came in one 24 hr period. So..my dr seemed to say I have to "learn to live with them"...Im already on 100 mg 1 time a day of extended release Metoprolol.....and I think, just to appease me, because ive had a couple really really bad days of almost nonstop palps..he said to increase my Metoprolol to 1 100mg tablet in the morning...and 1 100mg tablet at night. Anyone EVER been on such a huge dose before??? I trust him...but yet....Im scared to take that much!!!
ANY info on SVC OR Metoprolol would be appreciated!
I have taken 100/100 mg morning and night. The only problem I had was initial dizziness when I stood from a seated position, due to low blood pressure. I also had problems with dreams (and still have at 50 mg, my current dose, I'm now also on a calcium channel blocker) and general fatigue. My body adjusted to the low BP and the dizziness subsided, but the fatigue remained. I have some fatigue that I associate with the BB and CCB, but some is due to my age, I'm sure, just reached the age of 71.
Are you taking it for safety or to get an improvement in the way you feel? I get a few SVE's too (my case is mild compared to yours), but they go away or get less noticeable with a lower dose. I dont know that I would feel real robust on that much medication. (You may have different results or needs though).
I can weigh in a little on this one. One of my sisters is taking Met. 3X daily at 100 mg. and has for years . She had a period of adjustment in the beginnng and now takes it at the exact same time each day w. no issues. I know that you are worried about the frequency of the episodes but put it into perspective...our hearts beat on an average at 100,000 a day at a minimum. You should try to do your best to minimize the episodes a little by further lifestyle changes and avoiding all caffeine, red wine, energy drinks, colored sodas, keep yourself hydrated w. plain old water, stay away from anything with electrolytes in them to give yourself the best chance possible of lessening your episodes. I know they are scary and it sometimes things sound strange to us when a doc tells us to learn to live with this...easy for them to say huh? But they are telling you the truth. The only other thing i would say is if you feel dizzy, fatigued or lightheaded give the doc a call so that they can make an adjustment for you...good luck my friend
I am on 200 MG of Metoprolol Succ er! The Pharmacist at CVS gave this to me instead of the Toprol-xl my Doctor had prescribed. I think the dosage is too big and I have had more trouble with the pill than without. I took myself off it for a while, to get some sleep and to stop the headaches.
The CVS Pharmacist gave it to me AFTER the drug was recalled. It is the big pills that they are talking about. I wouldn't take them from her at first, but she claimed that she didnt have any Toprol-xl and I had just sat for hours in the hosiptal trying to bring my blood pressure down. But it has been a down hill slippery slope from there!
Toprol XL and Metoprolol Succinate are the same. The former is just a trade name.
If you're of smaller body mass, 200mg. can really slow you down. I know because I was on that dose at one time..... and I was 215lb. at the time. This dosage can really lay you out, and it may be the reason you feel terrible. I remember feeling like a heavy weight was on my chest any time I tried to exert myself.
This is not a drug to help you sleep or to eliminate headaches. It's a time released beta blocker that should be taken on a daily basis. If you take more than one in a 24 hour period, the effect of the drug is additive due to its long half life. Please be careful!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.